Open Access
Translator Disclaimer
2005 Resolvent estimates for the Stokes operator on an infinite layer
Helmut Abels, Michael Wiegner
Differential Integral Equations 18(10): 1081-1110 (2005).

Abstract

In this paper we prove unique solvability of the generalized Stokes resolvent equations in an infinite layer $\Omega=\mathbb R^{n-1}\times (-1,1)$, $n\geq 2$, in $L^q$ Sobolev spaces, $1<q<\infty$, with nonslip boundary condition $u|_{\partial\Omega}=0$. The unique solvability is proved for every $\lambda\in {\mathbb{C}} \setminus (-\infty,-\pi^2/4]$, where $-\frac{\pi^2}4$ is the least upper bound of the spectrum of Dirichlet realization of the Laplacian and the Stokes operator in $\Omega$. Moreover, we provide uniform estimates of the solutions for large spectral parameter $\lambda$ as well as $\lambda$ close to $-\frac{\pi^2}4$. Because of the special geometry of the domain, a partial Fourier transformation is used to calculate the solution explicitly. Then Fourier multiplier theorems are used to estimate the solution operator.

Citation

Download Citation

Helmut Abels. Michael Wiegner. "Resolvent estimates for the Stokes operator on an infinite layer." Differential Integral Equations 18 (10) 1081 - 1110, 2005.

Information

Published: 2005
First available in Project Euclid: 21 December 2012

zbMATH: 1212.35343
MathSciNet: MR2162625

Subjects:
Primary: 35Q35
Secondary: 35C05 , 35J55 , 35P15 , 76D07

Rights: Copyright © 2005 Khayyam Publishing, Inc.

JOURNAL ARTICLE
30 PAGES


SHARE
Vol.18 • No. 10 • 2005
Back to Top